Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 176, NWS Seattle, WA

August 6, 2021

NWS Seattle, WA issued this small craft advisory at Aug 6, 2021, 2:58 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2021, 2:58 AM PDT (09:58 UTC)
Expired
Aug 6, 2021, 11:00 PM PDT
In force
20 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

403 
WHUS76 KSEW 060958
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
258 AM PDT Fri Aug 6 2021

PZZ131-132-061800-
/O.CAN.KSEW.GL.W.0057.000000T0000Z-210806T1000Z/
/O.NEW.KSEW.SC.Y.0176.210806T0958Z-210807T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
258 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-061100-
/O.CAN.KSEW.SC.Y.0175.000000T0000Z-210806T1000Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
258 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have subsided to below small craft criteria overnight.

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
3 follow-up statements
765 
WHUS76 KSEW 061605
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
905 AM PDT Fri Aug 6 2021

PZZ131-132-070015-
/O.CON.KSEW.SC.Y.0176.000000T0000Z-210807T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
905 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
155 
WHUS76 KSEW 062213
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
313 PM PDT Fri Aug 6 2021

PZZ131-132-070615-
/O.CON.KSEW.SC.Y.0176.000000T0000Z-210807T0600Z/
/O.NEW.KSEW.SC.Y.0177.210808T0000Z-210808T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
313 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT
SUNDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 20 to 30 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 11 PM PDT this 
  evening. For the Small Craft Advisory, from 5 PM Saturday to 5 
  AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-070615-
/O.NEW.KSEW.SC.Y.0177.210808T0000Z-210808T1200Z/
Admiralty Inlet-
313 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT
SUNDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 5 PM Saturday to 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
912 
WHUS76 KSEW 070327
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
827 PM PDT Fri Aug 6 2021

PZZ131-132-071130-
/O.CON.KSEW.SC.Y.0176.000000T0000Z-210807T0600Z/
/O.CON.KSEW.SC.Y.0177.210808T0000Z-210808T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
827 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO
5 AM PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 20 to 30 
  kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 11 PM PDT this 
  evening. For the Small Craft Advisory, from 5 PM Saturday to 5 
  AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-071130-
/O.CON.KSEW.SC.Y.0177.210808T0000Z-210808T1200Z/
Admiralty Inlet-
827 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO
5 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 30 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 5 PM Saturday to 5 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 8:15 PM PDT, 6 hours 43 minutes earlier.

Area forecast discussion, Aug 5, 8:15 PM PDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
815 PM PDT Thu Aug 5 2021

.SYNOPSIS...An upper level trough will become more established
over the area tonight allowing for a series of frontal systems to
pass through Western Washington this weekend. These systems will
bring light rain to the area as well as scour out smoke and haze
that had been lingering aloft. Amplifying high pressure offshore by
early next week could push temperatures back up closer to 90
degrees.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...Current satellite shows
clouds in advance of incoming frontal system already making their
way onshore covering about half the Olympic Peninsula. These clouds
will extend area-wide and continue to increase this evening and
tonight. Not seeing any precip echoes on radar from incoming system
at the time of this writing , but given that current forecast does
not have them entering the area until after midnight tonight, would
not expect to see them materialize just yet.

Inherited forecast remains on track and see no need for an evening
update. For forecast details, please refer to the Previous
Discussion section below.  18

From Previous Discussion...The most obvious atmospheric feature this
afternoon would be the upper level smoke and haze being brought
north from ongoing California fires.
Surface air quality has not suffered due to where the smoke is. An
approaching frontal system will arrive and act to push the haze
east through this evening and into Friday. Rain amounts continue
to be forecast on the lighter side, with the most falling in the
typical location for a convergence zone by Friday afternoon. On
Saturday, shower activity will linger, but will most likely be
confined to the Cascades.

Note that while some rain at this point is beneficial, it will
likely not be enough to sufficiently moisten the fuels area wide.
Finer fuels such as grasses may see a response to the moisture,
but not enough to make an appreciable difference.

By Saturday afternoon, the next system looks to drop in from the
north and bring another round of rain. Totals from this system
will be very similar to the system arriving tomorrow. As it moves
east, the area will begin to dry out by early Sunday afternoon as
an upper level ridge begins to amplify in the NE Pacific.

.LONG TERM /MONDAY THROUGH THURSDAY/...From Previous
Discussion...The upper level ridge will remain offshore by Monday
and begin to push the temperatures back up most significantly by
Tuesday/Wednesday. Highs will be in the upper 80s, close to 90 in
some locations on both Tuesday and Wednesday. Wednesday, as of now,
looks to be the hottest day of the week, with a large area of the
southwest interior in the low to mid 90s.

Additionally, the positioning of the ridge and thermal trough
could mean that there is some degree of easterly winds and
slightly more smoke in the area. Confidence is low on the exact
details at this point, but based on where the upper level ridge is
progged to be positioned, generally between 130-140 W, this could
generate those easterlies in broader scale anticyclonic flow. The
warming trend is signaled in both the Climate Prediction Center's
6-10 day outlook, as well as in various model ensemble member
spreads. Another variable for Wednesday is the potential for
increased smoke cover. Smoke forecasting is fairly limited
temporally, but should easterlies develop at the surface, more
smoke may be noticed in the lower layers of the atmosphere in
addition to potentially more haze aloft. The smoke forecast and
anticipated trajectory will be further evaluated as more
information and details become available.

By Thursday, temperatures look to remain elevated, but the cooling
trend will begin as the pattern shifts to a more zonal situation.
Confidence in what is to come by late next week is low, and
warrants further analysis as the days go on.

Kristell

&&

.AVIATION...An upper trough over the area tonight will shift
inland on Friday with westerly flow aloft. A weak cold front will
move through the area tonight and Friday morning with moderate to
strong low level onshore flow. The front won't bring much rain but
it should bring plenty of low clouds tonight and Friday morning.
Low clouds should break up for most non-mountain locations in the
afternoon. A Puget Sound Convergence Zone is possible late tonight
and Friday morning. The air mass will be stable.

KSEA...High clouds this evening. Low clouds will develop after
midnight tonight then lift and break up late Friday morning or early
Friday afternoon. Southwest wind 8-12 knots. Schneider

&&

.MARINE...A weak cold front will arrive tonight with moderate to
strong onshore flow. Gale force west winds in the Central Strait of
Juan de Fuca and East Entrance will ease to small craft advisory
strength later tonight. West winds in the Strait could rise to gale
again Friday evening.

Another weak front will reach the area Saturday with another
possible round of westerly gales in the Strait Saturday evening. A
weather system will linger over the area on Sunday. Onshore flow
will weaken and turn more northerly early next week as a thermal
trough develops along the coast. Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 3 AM PDT Friday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 3 AM PDT Friday for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:13 PM PDTSmall Craft AdvisorySEW38 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.